doi: 10.3934/eect.2020078

Conditional regularity for the 3D Navier-Stokes equations in terms of the middle eigenvalue of the strain tensor

Key Laboratory of Computing and Stochastic Mathematics (Ministry of Education), School of Mathematics and Statistics, Hunan Normal University, Changsha, Hunan 410081, China

* Corresponding author: Fan Wu

Received  April 2020 Revised  April 2020 Published  June 2020

In this paper, we consider the regularity criteria for the 3D incompressible Navier-Stokes equations involving the middle eigenvalue ($ \lambda_2 $) of the strain tensor. It is proved that if $ \lambda^+_2 $ belongs to Multiplier space or Besov space, then the weak solution remains smooth on $ [0, T] $, where $ \lambda^{+}_2 = \max\{\lambda_2, 0\} $. These regularity conditions allows us to improve the result obtained by Miller [7].

Citation: Fan Wu. Conditional regularity for the 3D Navier-Stokes equations in terms of the middle eigenvalue of the strain tensor. Evolution Equations & Control Theory, doi: 10.3934/eect.2020078
References:
[1]

D. Chae, On the spectral dynamics of the deformation tensor and new a priori estimates for the 3D Euler equations, Communications in Mathematical Physics, 263 (2005), 789-801.  doi: 10.1007/s00220-005-1465-8.  Google Scholar

[2]

H. B. Da Veiga, A new regularity class for the Navier-Stokes equations in $\mathbb{R}^n$, Chinese Ann. Math. Ser. B, 16 (1995), 407-412.   Google Scholar

[3]

B. Q. Dong and Z. M. Chen, Regularity criterion of weak solutions to the 3D Navier-Stokes equations via two velocity components, Journal of Mathematical Analysis and Applications, 338 (2008), 1-10.  doi: 10.1016/j.jmaa.2007.05.003.  Google Scholar

[4]

B. Q. DongS. Gala and Z. M. Chen, On the regularity criteria of the 3D Navier-Stokes equations in critical spaces, Acta Mathematica Scientia, 31 (2011), 591-600.  doi: 10.1016/S0252-9602(11)60259-2.  Google Scholar

[5]

L. Escauriaza and G. Seregin, $L_{3, \infty}$-solutions of the Navier-Stokes equations and backward uniqueness, Nonlinear Problems in Mathematical Physics & Related Topics Ⅱ, 2 (2002), 353-366.   Google Scholar

[6]

Z. G. GuoP. Kucera and Z. Skalák, Regularity criterion for solutions to the Navier-Stokes equations in the whole 3D space based on two vorticity components, Journal of Mathematical Analysis and Applications, 458 (2018), 755-766.  doi: 10.1016/j.jmaa.2017.09.029.  Google Scholar

[7]

E. Miller, A regularity criterion for the Navier-Stokes equation involving only the middle eigenvalue of the strain tensor, Archive for Rational Mechanics and Analysis, 235 (2020), 99-139.  doi: 10.1007/s00205-019-01419-z.  Google Scholar

[8]

J. Neustupa and P. Penel, Regularity of a weak solution to the Navier-Stokes equation in dependence on eigenvalues and eigenvectors of the rate of deformation tensor, Trends in Partial Differential Equations of Mathematical Physics. Birkhäuser Basel, 91 (2005), 197-212.  doi: 10.1007/3-7643-7317-2_15.  Google Scholar

[9]

J. Neustupa and P. Penel, On regularity of a weak solution to the Navier-Stokes equation with generalized impermeability boundary conditions., Nonlinear Analysis: Theory, Methods & Applications, 66 (2007), 1753-1769.  doi: 10.1016/j.na.2006.02.043.  Google Scholar

[10]

J. Neustupa and P. Penel, On regularity of a weak solution to the Navier-Stokes equations with the generalized Navier Slip boundary conditions, Advances in Mathematical Physics, 2018 (2018), Art. ID 4617020, 7 pp. doi: 10.1155/2018/4617020.  Google Scholar

[11]

G. Prodi, Un teorema di unicita per le equazioni di Navier-Stokes, Annali di Matematica pura ed Applicata, 48 (1959), 173-182.  doi: 10.1007/BF02410664.  Google Scholar

[12]

P. Penel and M. Pokorny, Some new regularity criteria for the Navier-Stokes equations containing gradient of the velocity, Applications of Mathematics, 49 (2004), 483-493.  doi: 10.1023/B:APOM.0000048124.64244.7e.  Google Scholar

[13]

J. Serrin, On the interior regularity of weak solutions of the Navier-Stokes equations, Archive for Rational Mechanics and Analysis, 9 (1962), 187-195.  doi: 10.1007/BF00253344.  Google Scholar

[14]

Z. Skalak, On the regularity of the solutions to the Navier-Stokes equations via the gradient of one velocity component., Nonlinear Analysis: Theory, Methods & Applications, 104 (2014), 84-89.  doi: 10.1016/j.na.2014.03.018.  Google Scholar

[15]

F. Wu, Blowup criterion via only the middle eigenvalue of the strain tensor in anisotropic Lebesgue spaces to the 3D double-diffusive convection equations, Journal of Mathematical Fluid Mechanics, 22 (2020), Art. 24, 9 pp. doi: 10.1007/s00021-020-0483-9.  Google Scholar

[16]

X. C. Zhang, A regularity criterion for the solutions of 3D Navier-Stokes equations, Journal of Mathematical Analysis and Applications, 346 (2008), 336-339.  doi: 10.1016/j.jmaa.2008.05.027.  Google Scholar

[17]

Z. J. ZhangZ. A. YaoP. LiC. C. Guo and M. Lu, Two new regularity criteria for the 3D Navier-Stokes equations via two entries of the velocity gradient tensor, Acta Applicandae Mathematicae, 123 (2013), 43-52.  doi: 10.1007/s10440-012-9712-4.  Google Scholar

[18]

Z. J. Zhang, A Serrin-type regularity criterion for the Navier-Stokes equations via one velocity component, Communications on Pure & Applied Analysis, 12 (2013), 117-124.  doi: 10.3934/cpaa.2013.12.117.  Google Scholar

[19]

Z. F. Zhang and Q. L. Chen, Regularity criterion via two components of vorticity on weak solutions to the Navier-Stokes equations in $\mathbb{R}^3$, Journal of Differential Equations, 216 (2015), 470-481.   Google Scholar

show all references

References:
[1]

D. Chae, On the spectral dynamics of the deformation tensor and new a priori estimates for the 3D Euler equations, Communications in Mathematical Physics, 263 (2005), 789-801.  doi: 10.1007/s00220-005-1465-8.  Google Scholar

[2]

H. B. Da Veiga, A new regularity class for the Navier-Stokes equations in $\mathbb{R}^n$, Chinese Ann. Math. Ser. B, 16 (1995), 407-412.   Google Scholar

[3]

B. Q. Dong and Z. M. Chen, Regularity criterion of weak solutions to the 3D Navier-Stokes equations via two velocity components, Journal of Mathematical Analysis and Applications, 338 (2008), 1-10.  doi: 10.1016/j.jmaa.2007.05.003.  Google Scholar

[4]

B. Q. DongS. Gala and Z. M. Chen, On the regularity criteria of the 3D Navier-Stokes equations in critical spaces, Acta Mathematica Scientia, 31 (2011), 591-600.  doi: 10.1016/S0252-9602(11)60259-2.  Google Scholar

[5]

L. Escauriaza and G. Seregin, $L_{3, \infty}$-solutions of the Navier-Stokes equations and backward uniqueness, Nonlinear Problems in Mathematical Physics & Related Topics Ⅱ, 2 (2002), 353-366.   Google Scholar

[6]

Z. G. GuoP. Kucera and Z. Skalák, Regularity criterion for solutions to the Navier-Stokes equations in the whole 3D space based on two vorticity components, Journal of Mathematical Analysis and Applications, 458 (2018), 755-766.  doi: 10.1016/j.jmaa.2017.09.029.  Google Scholar

[7]

E. Miller, A regularity criterion for the Navier-Stokes equation involving only the middle eigenvalue of the strain tensor, Archive for Rational Mechanics and Analysis, 235 (2020), 99-139.  doi: 10.1007/s00205-019-01419-z.  Google Scholar

[8]

J. Neustupa and P. Penel, Regularity of a weak solution to the Navier-Stokes equation in dependence on eigenvalues and eigenvectors of the rate of deformation tensor, Trends in Partial Differential Equations of Mathematical Physics. Birkhäuser Basel, 91 (2005), 197-212.  doi: 10.1007/3-7643-7317-2_15.  Google Scholar

[9]

J. Neustupa and P. Penel, On regularity of a weak solution to the Navier-Stokes equation with generalized impermeability boundary conditions., Nonlinear Analysis: Theory, Methods & Applications, 66 (2007), 1753-1769.  doi: 10.1016/j.na.2006.02.043.  Google Scholar

[10]

J. Neustupa and P. Penel, On regularity of a weak solution to the Navier-Stokes equations with the generalized Navier Slip boundary conditions, Advances in Mathematical Physics, 2018 (2018), Art. ID 4617020, 7 pp. doi: 10.1155/2018/4617020.  Google Scholar

[11]

G. Prodi, Un teorema di unicita per le equazioni di Navier-Stokes, Annali di Matematica pura ed Applicata, 48 (1959), 173-182.  doi: 10.1007/BF02410664.  Google Scholar

[12]

P. Penel and M. Pokorny, Some new regularity criteria for the Navier-Stokes equations containing gradient of the velocity, Applications of Mathematics, 49 (2004), 483-493.  doi: 10.1023/B:APOM.0000048124.64244.7e.  Google Scholar

[13]

J. Serrin, On the interior regularity of weak solutions of the Navier-Stokes equations, Archive for Rational Mechanics and Analysis, 9 (1962), 187-195.  doi: 10.1007/BF00253344.  Google Scholar

[14]

Z. Skalak, On the regularity of the solutions to the Navier-Stokes equations via the gradient of one velocity component., Nonlinear Analysis: Theory, Methods & Applications, 104 (2014), 84-89.  doi: 10.1016/j.na.2014.03.018.  Google Scholar

[15]

F. Wu, Blowup criterion via only the middle eigenvalue of the strain tensor in anisotropic Lebesgue spaces to the 3D double-diffusive convection equations, Journal of Mathematical Fluid Mechanics, 22 (2020), Art. 24, 9 pp. doi: 10.1007/s00021-020-0483-9.  Google Scholar

[16]

X. C. Zhang, A regularity criterion for the solutions of 3D Navier-Stokes equations, Journal of Mathematical Analysis and Applications, 346 (2008), 336-339.  doi: 10.1016/j.jmaa.2008.05.027.  Google Scholar

[17]

Z. J. ZhangZ. A. YaoP. LiC. C. Guo and M. Lu, Two new regularity criteria for the 3D Navier-Stokes equations via two entries of the velocity gradient tensor, Acta Applicandae Mathematicae, 123 (2013), 43-52.  doi: 10.1007/s10440-012-9712-4.  Google Scholar

[18]

Z. J. Zhang, A Serrin-type regularity criterion for the Navier-Stokes equations via one velocity component, Communications on Pure & Applied Analysis, 12 (2013), 117-124.  doi: 10.3934/cpaa.2013.12.117.  Google Scholar

[19]

Z. F. Zhang and Q. L. Chen, Regularity criterion via two components of vorticity on weak solutions to the Navier-Stokes equations in $\mathbb{R}^3$, Journal of Differential Equations, 216 (2015), 470-481.   Google Scholar

[1]

Jishan Fan, Yasuhide Fukumoto, Yong Zhou. Logarithmically improved regularity criteria for the generalized Navier-Stokes and related equations. Kinetic & Related Models, 2013, 6 (3) : 545-556. doi: 10.3934/krm.2013.6.545

[2]

Zijin Li, Xinghong Pan. Some Remarks on regularity criteria of Axially symmetric Navier-Stokes equations. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1333-1350. doi: 10.3934/cpaa.2019064

[3]

Linglong Du, Haitao Wang. Pointwise wave behavior of the Navier-Stokes equations in half space. Discrete & Continuous Dynamical Systems - A, 2018, 38 (3) : 1349-1363. doi: 10.3934/dcds.2018055

[4]

Daoyuan Fang, Chenyin Qian. Regularity criterion for 3D Navier-Stokes equations in Besov spaces. Communications on Pure & Applied Analysis, 2014, 13 (2) : 585-603. doi: 10.3934/cpaa.2014.13.585

[5]

Wendong Wang, Liqun Zhang, Zhifei Zhang. On the interior regularity criteria of the 3-D navier-stokes equations involving two velocity components. Discrete & Continuous Dynamical Systems - A, 2018, 38 (5) : 2609-2627. doi: 10.3934/dcds.2018110

[6]

Vittorino Pata. On the regularity of solutions to the Navier-Stokes equations. Communications on Pure & Applied Analysis, 2012, 11 (2) : 747-761. doi: 10.3934/cpaa.2012.11.747

[7]

Igor Kukavica. On regularity for the Navier-Stokes equations in Morrey spaces. Discrete & Continuous Dynamical Systems - A, 2010, 26 (4) : 1319-1328. doi: 10.3934/dcds.2010.26.1319

[8]

Igor Kukavica. On partial regularity for the Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2008, 21 (3) : 717-728. doi: 10.3934/dcds.2008.21.717

[9]

Yi Zhou, Zhen Lei. Logarithmically improved criteria for Euler and Navier-Stokes equations. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2715-2719. doi: 10.3934/cpaa.2013.12.2715

[10]

Patrick Penel, Milan Pokorný. Improvement of some anisotropic regularity criteria for the Navier--Stokes equations. Discrete & Continuous Dynamical Systems - S, 2013, 6 (5) : 1401-1407. doi: 10.3934/dcdss.2013.6.1401

[11]

Baoquan Yuan, Xiao Li. Blow-up criteria of smooth solutions to the three-dimensional micropolar fluid equations in Besov space. Discrete & Continuous Dynamical Systems - S, 2016, 9 (6) : 2167-2179. doi: 10.3934/dcdss.2016090

[12]

Reinhard Farwig, Paul Felix Riechwald. Regularity criteria for weak solutions of the Navier-Stokes system in general unbounded domains. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 157-172. doi: 10.3934/dcdss.2016.9.157

[13]

Hi Jun Choe, Bataa Lkhagvasuren, Minsuk Yang. Wellposedness of the Keller-Segel Navier-Stokes equations in the critical Besov spaces. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2453-2464. doi: 10.3934/cpaa.2015.14.2453

[14]

Chongsheng Cao. Sufficient conditions for the regularity to the 3D Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2010, 26 (4) : 1141-1151. doi: 10.3934/dcds.2010.26.1141

[15]

Keyan Wang. On global regularity of incompressible Navier-Stokes equations in $\mathbf R^3$. Communications on Pure & Applied Analysis, 2009, 8 (3) : 1067-1072. doi: 10.3934/cpaa.2009.8.1067

[16]

Xuanji Jia, Zaihong Jiang. An anisotropic regularity criterion for the 3D Navier-Stokes equations. Communications on Pure & Applied Analysis, 2013, 12 (3) : 1299-1306. doi: 10.3934/cpaa.2013.12.1299

[17]

Hui Chen, Daoyuan Fang, Ting Zhang. Regularity of 3D axisymmetric Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2017, 37 (4) : 1923-1939. doi: 10.3934/dcds.2017081

[18]

Yukang Chen, Changhua Wei. Partial regularity of solutions to the fractional Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2016, 36 (10) : 5309-5322. doi: 10.3934/dcds.2016033

[19]

Hongjie Dong, Kunrui Wang. Interior and boundary regularity for the Navier-Stokes equations in the critical Lebesgue spaces. Discrete & Continuous Dynamical Systems - A, 2020, 40 (9) : 5289-5323. doi: 10.3934/dcds.2020228

[20]

Debanjana Mitra, Mythily Ramaswamy, Jean-Pierre Raymond. Largest space for the stabilizability of the linearized compressible Navier-Stokes system in one dimension. Mathematical Control & Related Fields, 2015, 5 (2) : 259-290. doi: 10.3934/mcrf.2015.5.259

2019 Impact Factor: 0.953

Metrics

  • PDF downloads (20)
  • HTML views (41)
  • Cited by (0)

Other articles
by authors

[Back to Top]